MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-35
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.(b)(4).No adverse impact was reported due to the procedures.
 
Event or Problem Description
The customer reported a false elevated architect cea result.The sample generated a result of 50.3 ng/ml.The patient's previous result was 28.1 ng/ml.The customer indicated the patient had a pet-ct, colon fiberscope and gastroscopy due to the elevated cea results.There was no adverse impact to the patient due to the procedures.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there is normal complaint activity for likely cause lot 90351fn00.Tracking and trending report review for the architect cea assay determined that there are no related adverse or non-statistical trends.Manufacturing documentation for the likely cause lot did not identify any issues associated with the complaint issue.Using worldwide field data the historical performance of reagent lot 90351fn00 was evaluated.This evaluation indicated that the patient median result for the lot was comparable with all other lots in the field.Therefore, no unusual reagent lot performance was identified for lot 90351fn00.Testing of a serum based panel sample with a known concentration, was performed using an in-house retained kit of lot 90351fn00.All specifications were met indicating the lot is performing acceptably.Labeling was reviewed and indicates the architect cea assay should not be used as a cancer screening test.The architect cea assay is to be used as an aid in the prognosis and management of cancer patients in whom changing concentrations of cea are observed.Based on this investigation, no systemic issue or deficiency of the architect cea assay was identified.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key8289790
Report Number3008344661-2019-00007
Device Sequence Number14097158
Product Code DHX
UDI-Device Identifier00380740112424
UDI-Public00380740112424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2020
Device Catalogue Number07K68-35
Device Lot Number90351FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/20/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LN 03M74-01; ARCHITECT I2000SR ANALYZER, LN 03M74-01; SN ISR51132; SN ISR51132; ARCHITECT I2000SR ANALYZER, LN 03M74-01; SN: (B)(4)
Outcome Attributed to Adverse Event Disability;